Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Des Moines, IA

April 17, 2013Taylor County, Iowa

NWS Des Moines, IA issued this flash flood warning at Apr 17, 2013, 10:48 PM CDT for Taylor County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 10:48 PM CDT (03:48 UTC)
Expired
Apr 18, 2013, 5:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Taylor County, IA

The radar

The Des Moines radar (KDMX), 148 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WGUS53 KDMX 180348
FFWDMX
IAC173-181000-
/O.NEW.KDMX.FF.W.0004.130418T0348Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TAYLOR COUNTY IN SOUTHWEST IOWA...

* UNTIL 500 AM CDT THURSDAY

* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. EVENT TOTAL RAINFALL ESTIMATES OF 3 TO 6 INCHES HAS   
  FALLEN ACROSS THE AREA. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE    
  TONIGHT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
      4087 9493 4087 9447 4057 9447 4056 9468

$$

DONAVON
3 follow-up statements
263 
WGUS73 KDMX 180714
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 AM CDT THU APR 18 2013

IAC173-181000-
/O.CON.KDMX.FF.W.0004.000000T0000Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
214 AM CDT THU APR 18 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY UNTIL 500
AM CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS AND THUNDERSTORMS WERE STILL AFFECTING THE WARNED AREA 
AND FLASH FLOODING IS STILL LIKELY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
      4087 9493 4087 9447 4057 9447 4056 9468

$$

SKOW
926 
WGUS73 KDMX 180922
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT THU APR 18 2013

IAC173-181000-
/O.CON.KDMX.FF.W.0004.000000T0000Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
422 AM CDT THU APR 18 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY UNTIL 500
AM CDT...

AT 341 AM CDT...RUNOFF FROM PREVIOUS HEAVY RAINS CONTINUES OVER 
TAYLOR COUNTY.  STORM TOTAL RAINFALL OF THREE TO SIX INCHES MAY 
STILL PRODUCE FLOODING.  NO REPORTS OF FLOODING HAVE BEEN RECEIVED 
RECENTLY HOWEVER SO THE WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 
500 AM.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BEDFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
      4087 9493 4087 9447 4057 9447 4056 9468

$$

SMALL
754 
WGUS73 KDMX 181003
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
503 AM CDT THU APR 18 2013

IAC173-181018-
/O.EXP.KDMX.FF.W.0004.000000T0000Z-130418T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR IA-
503 AM CDT THU APR 18 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR TAYLOR COUNTY HAS
BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4057 9491 4058 9492 4072 9492 4073 9494
      4087 9493 4087 9447 4057 9447 4056 9468

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 8:18 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 17, 8:18 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT WED APR 17 2013

.UPDATE...
ISSUED AT 808 PM CDT WED APR 17 2013
HAVE UPDATED THE GRIDS TO REFLECT CURRENT RADAR TRENDS...AND
EXPECTATION OF A BREAK IN THE PRECIP FOR A FEW HOURS ACROSS THE
NORTHERN/WESTERN HALF OF THE CWA. SHOULD CONTINUE TO SEE AREA OF
SHOWERS AND THUNDERSTORMS STREAM NORTHEASTWARD ACROSS THE
SOUTHEASTERN THIRD TO HALF OF THE CWA THROUGH THE NIGHT IN AREA ON
THE WARM SIDE OF THE BAROCLINIC ZONE ALOFT AND THETA-E ADVECTION.
COLDER AIR BEGINNING TO WORK ITS WAY INTO THE NORTHWESTERN PORTION
OF THE STATE ALOFT..WITH BAROCLINIC ZONE TO TRANSITION EASTWARD
THROUGH THE NIGHT. THIS WILL ALLOW FOR CONTINUED CAA ALOFT ACROSS
THE WEST/NORTHWEST COLDER AIR IS ALLOWING FOR SLEET TO MIX IN WITH
THE RAIN ACROSS EMMET COUNTY WITH CONTINUED CHANCES FOR MIXED
PRECIPITATION LATER TONIGHT AND PRECIP TO CHANGE TO ALL SNOW
THURSDAY INTO THURSDAY NIGHT WITH SOME ACCUMULATING SNOW
EXPECTED...HAVE GONE AHEAD AND ISSUED A WINTER WEATHER ADVISORY
THROUGH FRIDAY MORNING FOR EMMET COUNTY. WILL HAVE TO MONITOR
SURROUNDING COUNTIES FOR POSSIBLE ADDITION INTO THE ADVISORY AREA
DEPENDING ON EXTENT OF MIXED PRECIP/SNOWFALL AMOUNTS THURSDAY INTO
THURSDAY NIGHT.

NAM/GFS/SREF ALL INDICATING POTENTIAL FOR SEVERAL INCHES OF SNOW
ACROSS THE FAR NORTHWEST WITH THE MAIN UPPER TROUGH PASSAGE AND
DEFORMATION ZONE LATER THURSDAY INTO THURSDAY NIGHT. SOMEWHAT
CONCERNED THAT MODEL SOUNDINGS INDICATING TOO COOL AIR AT THE JUST
NEAR THE SURFACE WHICH COULD RESULT IN TAKING LONGER TO TRANSITION
OVER TO SNOW AND REDUCED SNOWFALL AMOUNTS COMPARED TO CURRENT
GUIDANCE AMOUNTS. THEREFORE HAVE JUST STUCK WITH THE WINTER
WEATHER ADVISORY FOR NOW WITH SNOWFALL AMOUNTS OF AROUND 3 INCHES
ACROSS EMMET COUNTY WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 350 PM CDT WED APR 17 2013

WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH TONIGHT AS AN
INVERTED TROUGH SHARPENS AND MOVES SOUTHEAST ACROSS THE FORECAST
AREA. ALL SHORT RANGE MODELS AS WELL AS CURRENT RADAR TRENDS
INDICATE THAT SHOWERS AND THUNDERSTORMS WILL SLOWLY SPREAD NORTHWARD
THIS EVENING...AFFECTING THE ENTIRE AREA OVERNIGHT. THEN AS THE
TROUGH BEGINS TO MOVE SOUTHEAST COLDER AIR WILL BEGIN TO STREAM IN
FROM THE NORTH AND NORTHWEST...ESPECIALLY AFTER MIDNIGHT...BRINGING
AN END TO THUNDERSTORMS FROM THAT DIRECTION WITH A CHANGE TO GENERAL
LIGHT TO MODERATE RAIN...POSSIBLY BECOMING A WINTRY MIX IN THE FAR
NORTHWEST. LITTLE TO NO ICING IS EXPECTED THROUGH 12Z
THURSDAY...HOWEVER...EVEN A SLIGHT SHIFT IN TEMPERATURES COULD LEAD
TO LIGHT GLAZING IN THE FAR NORTHWEST EARLY THURSDAY MORNING. THIS
WILL BE CLOSELY MONITORED OVERNIGHT. AS FOR THE THUNDERSTORMS...THEY
HAVE PRODUCED VERY EFFICIENT RAINFALL RATES ACROSS THE SOUTH TODAY
AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT AND UNCHANGED.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 350 PM CDT WED APR 17 2013

THE MAIN HEAVY RAIN AND CONVECTIVE ISSUES WILL SUBSIDE BY THURSDAY
MORNING AS THE WARM CONVEYOR BELT SHIFTS EASTWARD. SOME MORNING
STORMS MAY LINGER IN THE SOUTHEAST...HOWEVER INSTABILITY WILL BE
SHIFTING EAST OF THE FORECAST AREA. WILL ACTUALLY SEE THE DRY SLOT
CATCH MUCH OF CENTRAL IOWA BY AFTERNOON WITH THE THREAT OF
PRECIPITATION DIMINISHING IN THE SOUTH AND EAST. HOWEVER...WILL
SEE STRONG MID LEVEL FORCING IN NORTHWEST IOWA WHERE UPPER LOW
WILL BE APPROACHING. AS COLD ADVECTION INTENSIFIES DURING THE DAY
AS SURFACE LOW PULLS AWAY...WILL LIKELY SEE A TRANSITION FROM RAIN
TO SNOW ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA...
ESPECIALLY BY AFTERNOON. THE COLDER AIR WILL DEEPEN AND SPREAD
ACROSS THE STATE ON THURSDAY NIGHT WITH THE TRANSITION FROM RAIN
TO SNOW OVERTAKING THE ENTIRE FORECAST AREA. HOWEVER...MOST
SIGNIFICANT PRECIPITATION DURING THIS TIME WILL BE IN NORTH NEAR
THE MINNESOTA BORDER WHERE DEFORMATION PRECIPITATION WILL BE
ONGOING. ANY PRECIPITATION FARTHER SOUTH WILL BE MUCH LIGHTER AND
SPOTTIER IN COVERAGE. SOME ACCUMULATING SNOWFALL IS EXPECTED FROM
THURSDAY AFTERNOON INTO EARLY FRIDAY ACROSS THE NORTHWEST THIRD OF
THE FORECAST AREA. ONE TO TWO INCHES WILL BE POSSIBLE ON A LINE
NORTH OF SAC CITY TO MASON CITY WITH 3 INCHES IN THE FORECAST NEAR
ESTHERVILLE.

SOME LINGERING LIGHT PRECIPITATION IS EXPECTED ON FRIDAY WITH DRY
WEATHER FRIDAY NIGHT INTO SATURDAY. STILL LOOKS LIKE WARM
ADVECTION INCREASES ON SUNDAY INTO EARLY NEXT WEEK WITH AN ONGOING
THREAT OF SHOWERS DURING THIS TIME. 12Z MODELS NOT NEARLY AS WET
AS THE 00Z RUNS AND WOULD KEEP BULK OF PRECIPITATION SOUTH AND
EAST OF THE FORECAST AREA. TEMPERATURES WILL CONTINUE TO RUN BELOW
NORMAL FOR THE EXTENDED.

&&

.AVIATION...17/00Z
ISSUED AT 646 PM CDT WED APR 17 2013

CONTINUED WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE CWA
TONIGHT INTO THURSDAY. IFR/LIFR CIGS AND IFR/MVFR VSBYS EXPECTED
THROUGHOUT THE TAF PERIOD. THUNDER CHANCES EXPECTED TO DIMINISH
ACROSS NORTHERN CWA BY THURSDAY MORNING...WITH MAINLY SHOWERS/RAIN
AFTER THAT. ALSO WITH COLDER AIR MOVING IN FROM THE NORTHWEST
TOWARD THE END OF THE PERIOD COULD SEE SOME RAIN START TO MIX WITH
OR COMPLETELY CHANGE OVER TO SNOW AT KFOD AND KMCW. EXPECT
REMAINDER OF TAF SITES TO SEE CHANGE IN PRECIP TYPE BEYOND THE
CURRENT TAF FORECAST PERIOD.

&&

.HYDROLOGY...
ISSUED AT 350 PM CDT WED APR 17 2013

WILL CONTINUE TO SEE ROUNDS OF MODERATE TO HEAVY RAINFALL MOVE
ACROSS THE WATCH AREA TONIGHT. PWS CONTINUE FROM 1.3 TO 1.5 INCHES
DURING THE NIGHT WITH STRONG INFLOW PERSISTING FOR MUCH OF THE
NIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ON TOP
OF LOCATIONS WHICH SAW 2 TO 4 INCHES TODAY. FLASH FLOODING WILL
CONTINUE TO BE A DISTINCT POSSIBILITY ALONG WITH INCREASING THREAT
OF RIVER FLOODING AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR APPANOOSE-CLARKE-
DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-
POWESHIEK-RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR EMMET.

&&

UPDATE...BEERENDS
SHORT TERM...LEE
LONG TERM...COGIL
AVIATION...BEERENDS
Hazardous weather outlook, Apr 17, 3:59 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT WED APR 17 2013

IAZ050-061-062-072>075-082>086-092>097-181100-
TAMA-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
359 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT WITH A SLIGHT RISK
OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE FROM LARGE HAIL
WITH A SECONDARY THREAT FROM DAMAGING WINDS. HEAVY RAINFALL WILL
ALSO PERSIST INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR
THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS MAY LINGER INTO THURSDAY...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT. HEAVY RAINFALL
AND FLOODING REPORTS ARE STRONGLY ENCOURAGED AS WELL.

IAZ006-007-016-017-024>028-033>039-044>049-057>060-070-071-081-
181100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-
BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-ADAMS-
359 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STORMS MAY
BE STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE AS HAIL SIZE
APPROACHES ONE INCH. LOCALLY HEAVY RAINS MAY OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS MAY LINGER INTO THURSDAY. A MIXTURE OF
RAIN...SLEET AND SNOW IS ALSO POSSIBLE THURSDAY AFTERNOON INTO
EARLY FRIDAY WITH SOME LIGHT ACCUMULATIONS...ESPECIALLY NORTHWEST
OF A DENISON TO MASON CITY LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE BRIEFLY NEEDED TONIGHT.

IAZ004-005-015-023-181100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-
359 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SEVERE WEATHER IS NOT ANTICIPATED. A WINTRY MIX OF LIGHT
SLEET...SNOW...AND FREEZING RAIN IS ALSO POSSIBLE INTO THURSDAY
MORNING WITH A LIGHT GLAZING POSSIBLE. THIS MAY LEAD TO SLICK ROAD
CONDITIONS IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIGHT FREEZING RAIN OR SLEET MAY OCCUR EARLY THURSDAY MORNING WITH
MINOR ICE ACCUMULATIONS POSSIBLE. AFTER SWITCHING TO LIGHT RAIN
BY AFTERNOON...THE PRECIPITATION WILL SWITCH TO SNOW THURSDAY
NIGHT. LIGHT OT MODERATE SNOW WILL BE POSSIBLE WITH NORTHWEST WIND
GUSTS IN EXCESS OF 30 MPH POTENTIALLY REDUCING VISIBILITIES IN
BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER ICE AND SNOW REPORTS
ARE ALWAYS APPRECIATED.

In the hours before

Local storm report, Apr 17, 9:00 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NNW BLAKESBURG        41.03N 92.69W
04/17/2013                   MONROE             IA   PUBLIC

            WATER FROM CREEK COVERING SEVERAL MILES OF OLD HIGHWAY
            34.

0840 PM     SLEET            ESTHERVILLE             43.40N 94.83W
04/17/2013  E0.10 INCH       EMMET              IA   LAW ENFORCEMENT

            STILL SOME SLEET ON GRASSY AREAS. FELL SHORTLY AFTER 7PM.

&&

SKOW
Local storm report, Apr 17, 9:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      OTTUMWA                 41.02N 92.42W
04/17/2013                   WAPELLO            IA   LAW ENFORCEMENT

            OTTUMWA POLICE REPORTS SEVERAL ROADS AND INTERSECTIONS IN
            THE CITY ARE IMPASSABLE TO CARS.

&&

SKOW
Local storm report, Apr 17, 9:25 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       MADRID                  41.88N 93.82W
04/17/2013  M1.94 INCH       BOONE              IA   TRAINED SPOTTER

            STORM TOTAL FROM MADRIDIOWAWX

&&

DONAVON
Local storm report, Apr 17, 9:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
04/17/2013  M4.50 INCH       TAYLOR             IA   TRAINED SPOTTER

            STORM TOTAL AS OF 8PM.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:28 PM CDTWinter Weather AdvisoryDMXEmmet33 hr
Apr 17, 8:08 PM CDTRiver Flood WarningDMXMahaska, Marion52 hr
Apr 17, 8:09 PM CDTFlash Flood WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne6 hr
Apr 18, 12:32 AM CDTAreal Flood WarningDMXDecatur, Ringgold3 hr
Apr 18, 1:59 AM CDTAreal Flood WarningDMXAppanoose, Davis, Lucas, Mahaska, Marion, Monroe and 2 more24 hr
Apr 18, 3:03 AM CDTAreal Flood WarningDMXClarke, Decatur, Lucas, Mahaska, Marion, Warren24 hr
Apr 18, 8:03 AM CDTRiver Flood WarningDMXMadison, Warren35 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.